Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

What is the treatment to cure pain and discomfort caused in Uvulitis condition?

DOCTOR OF THE MONTH - May 2014
May 2014
User rating for this question
Very Good
Answered by

Radiologist
Practicing since : 2002
Answered : 6349 Questions
Question
I was diagnosed with uvalitis on Tuesday that is 4 days ago thouh my symptoms started a week ago tomorrow, I am taking Keflex since Tuesday, but I am still in a great deal of pain though the uvula is not as swollen it is still feels as if my throat is made out of broken glass, I am borderline going insane, is there a different stronger antibiotic I should be taking and when can I see a ray of light, when will I start feeling better?
Posted Fri, 27 Dec 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Vivek Chail 1 hour later
Brief Answer: Please find detailed answer below Detailed Answer: Hi XXXX, Thanks for writing in to us. I have read through your query in detail. Uvulitis is a condition which causes a lot of discomfort to the patient and might also give one the feeling of choking due to the swollen uvula touching the back of the throat. Keflex is a cephalexin and is a recommended antibiotic for throat infections. The adult dosage ranges from 1 to 4 g daily in divided doses. Changing the antibiotic suddenly is not not recommended however I suggest you to start drinking lots of water and fluids. Doing saline water mouthwash gargle regularly should help soothe your pain and make you feel comfortable. If your condition is not showing signs of improvement, please report to your doctor and get a throat swab test to know which bacteria has infected and the particular antibiotics that will work for you. For some patients, steroids and antihistamines are also prescribed if the uvulitis shows allergic inflammation. Hope your query is answered. Do write back if you have any doubts. Regards. Dr.Vivek
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor